Alert archive / Indiana / River Flood Warnings in 2017
River Flood Warning 43, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at May 1, 2017, 7:51 AM EDT for 5 counties in Indiana. It took effect at May 1, 2017, 9:30 AM EDT. It was in force for 50 hr.
The area
The outline as issued.
The facts
- Issued
- May 1, 2017, 7:51 AM EDT (11:51 UTC)
- In effect from
- May 1, 2017, 9:30 AM EDT
- Expired
- May 3, 2017, 11:36 AM EDT
- In force
- 50 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Blackford County, IN, Huntington County, IN, Jay County, IN, Wabash County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 68 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salamonie River near Warren (WRNI3). The gauge peaked at 11.86 ft at May 1, 2017, 11:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03324300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
847
WGUS43 KIWX 011151
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
751 AM EDT MON MAY 1 2017
...The National Weather Service in Northern Indiana has issued a
Flood Warning for the following rivers...
Salamonie River below Warren affecting Blackford...Huntington...
Jay...Wabash and Wells Counties
.Recent heavy rainfall will result in minor flooding along the
Salamonie River today and tomorrow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC009-069-075-169-179-021151-
/O.NEW.KIWX.FL.W.0043.170501T1330Z-170503T1536Z/
/WRNI3.1.ER.170501T1330Z.170502T0000Z.170502T1536Z.NO/
751 AM EDT MON MAY 1 2017
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Salamonie River below Warren
* until Wednesday morning.
* At 7 AM Monday the stage was 11.6 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise above flood stage Monday morning and
crest near 12.5 feet around 2 AM Tuesday May 2 and fall below
flood stage around 11 AM Tuesday May 2.
* At 12.0 feet...The river reaches flood stage with minor flooding of
low agricultural land and roads nearest the river.
* This crest compares to a previous crest of 12.5 feet which occurred
on Jun 14 2015.
&&
LAT...LON 4080 8570 4082 8562 4069 8541 4067 8544
4075 8565
$$2 follow-up statements
372
WGUS83 KIWX 011521
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1121 AM EDT MON MAY 1 2017
...The Flood Warning has been extended for the following rivers...
Salamonie River below Warren affecting Blackford...Huntington...
Jay...Wabash and Wells Counties
Wabash River near Bluffton affecting Wells County
.Rises on area rivers occurred as a result of recent rainfall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC009-069-075-169-179-021521-
/O.EXT.KIWX.FL.W.0043.000000T0000Z-170503T1030Z/
/WRNI3.1.ER.170501T1638Z.170502T0000Z.170502T1030Z.NO/
1121 AM EDT MON MAY 1 2017
The Flood Warning has been extended for
The Salamonie River below Warren
* until Wednesday morning.
* At 11 AM Monday the stage was 11.9 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise above flood stage Monday afternoon
and crest near 12.4 feet around 8 PM Monday May 1 and fall below
flood stage around 6 AM Tuesday May 2.
* At 12.0 feet...The river reaches flood stage with minor flooding of
low agricultural land and roads nearest the river.
&&
LAT...LON 4080 8570 4082 8562 4069 8541 4067 8544
4075 8565
$$
INC179-021521-
/O.EXT.KIWX.FL.W.0042.000000T0000Z-170504T0224Z/
/BLFI3.1.ER.170430T1330Z.170502T1200Z.170503T0224Z.NO/
1121 AM EDT MON MAY 1 2017
The Flood Warning has been extended for
The Wabash River near Bluffton
* until Wednesday evening.
* At 11 AM Monday the stage was 10.4 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to a crest near 10.6 feet around 8
AM Tuesday May 2 and fall below flood stage around 10 PM Tuesday
May 2.
* At 11.0 feet...River Road at Bluffton begins to flood.
&&
LAT...LON 4085 8552 4088 8541 4078 8512 4072 8508
4069 8511
$$349
WGUS83 KIWX 020215
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1015 PM EDT MON MAY 1 2017
...The Flood Warning is cancelled for the following rivers...
Salamonie River below Warren affecting Blackford...Huntington...
Jay...Wabash and Wells Counties
Wabash River near Bluffton affecting Wells County
...The Flood Warning continues for the following rivers...
Kankakee River at Davis affecting La Porte...St. Joseph and Starke
Counties
.Heavy rainfall earlier this week has led to rises along rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC091-141-149-030215-
/O.CON.KIWX.FL.W.0041.000000T0000Z-170504T0600Z/
/DAVI3.1.ER.170502T1200Z.170502T1200Z.170503T0600Z.NO/
915 PM CDT MON MAY 1 2017
The Flood Warning continues for
The Kankakee River at Davis
* until late Wednesday night.
* At 9 PM Monday the stage was 9.8 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to near flood stage around 7 AM
Tuesday May 2.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
* This crest compares to a previous crest of 10.4 feet which occurred
on Nov 4 2016.
&&
LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
4143 8670
$$
INC009-069-075-169-179-020245-
/O.CAN.KIWX.FL.W.0043.000000T0000Z-170503T1030Z/
/WRNI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1015 PM EDT MON MAY 1 2017
The Flood Warning is cancelled for
The Salamonie River below Warren
* At 10 PM Monday the stage was 11.4 feet
* Flood stage is 12.0 feet.
* At 12.0 feet...The river reaches flood stage with minor flooding of
low agricultural land and roads nearest the river.
* This crest compares to a previous crest of 11.8 feet which occurred
on May 9 2003.
&&
LAT...LON 4080 8570 4082 8562 4069 8541 4067 8544
4075 8565
$$
INC179-020245-
/O.CAN.KIWX.FL.W.0042.000000T0000Z-170504T0224Z/
/BLFI3.1.ER.170430T1330Z.170501T0515Z.170501T2030Z.NO/
1015 PM EDT MON MAY 1 2017
The Flood Warning is cancelled for
The Wabash River near Bluffton
* At 10 PM Monday the stage was 9.5 feet
* Flood stage is 10.0 feet.
* The river fell below flood stage Monday afternoon.
* Forecast...The river will fall to near 9.5 feet around 2 AM
Tuesday May 2.
* At 10.0 feet...The river is at flood stage. Flooding of
agricultural land begins.
* This crest compares to a previous crest of 9.5 feet which occurred
on Mar 14 1997.
&&
LAT...LON 4085 8552 4088 8541 4078 8512 4072 8508
4069 8511
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at May 1, 7:44 AM EDT, 7 minutes earlier.
Area forecast discussion, May 1, 7:44 AM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 744 AM EDT Mon May 1 2017 .SYNOPSIS... Issued at 455 AM EDT Mon May 1 2017 Storms will be ending early today and showers will be diminishing for a short time as a deep upper low moves east toward Upper Michigan. Light showers are expected to spread back into the area tonight, especially over Lower Michigan as wrap around clouds and moisture accompany the low. This system will linger over the area Tuesday and bring chances for more showers. Clearing and colder temperatures are expected Tuesday night with lows dipping into the 30s. && .SHORT TERM...(Today and Tonight) Issued at 449 AM EDT Mon May 1 2017 A deep upper low had virtually occluded over Iowa early this morning. Much drier air associated with the dry slot was set to spread into the area from the southwest. Have kept the flash flood watch in effect given remaining bursts of heavy rain over saturated grounds over northwest areas including far southwest Lower Michigan into northern Indiana. Otherwise, there should be a little break in the rain today before more lighter showers spread back into the area with the wrap around clouds and precipitation from the low. Chances for showers will continue tonight, especially over northern areas including Michigan. Temperatures will drop into the 40s everywhere, but freezing temperatures are not expected tonight. && .LONG TERM...(Tuesday through Sunday) Issued at 449 AM EDT Mon May 1 2017 Some chilly nights are ahead with lows dipping into the 30s on a number of occasions over the next seven days as a long wave trof becomes established deep over the interior of eastern North America. In the interim, a strong upper level system will move through the long wave trof and bring the potential for more heavy rain for up to 48 hours from Wednesday evening to Friday evening, especially over northwest Ohio. The 00Z GFS is farther northwest with this system than the ECMWF and brings a swatch of heavy rain over much of the area. If the 00Z GFS solution verifies, a TROWAL will be over the area for a substantial amount of time and would favor heavy rain. For this package, used a blended model solution that increases rain chances significantly during the latter half of the week. For now, there is still a lot of uncertainty where the precipitation shield will develop. The latest WPC forecast 5 day rain totals (which are essentially this next system) range from 0.75 inches over northwest Indiana to around 2 inches in Lima, Ohio. Otherwise, more frosty temperatures are possibly after this system passes during the weekend, especially over far southern Lower Michigan. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning) Issued at 718 AM EDT Mon May 1 2017 Cdfnt was moving through FWA and shra/ts activity along it should be east of the terminal by 12z. A dry slot will move through the area behind the front this morning with vfr conditions. Large wrap around cloud cover over IA/IL/MO expected to rotate across nrn IN this aftn and then persist overnight with mvfr ceilings and sct showers as deep low lifts slowly ne across the upr grtlks. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 5 PM EDT Tuesday for LMZ043-046. && SYNOPSIS...Steinwedel SHORT TERM...Skipper LONG TERM...Skipper AVIATION...JT Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 1, 5:50 AM EDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Northern Indiana 550 AM EDT Mon May 1 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-021000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 550 AM EDT Mon May 1 2017 /450 AM CDT Mon May 1 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-021000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 550 AM EDT Mon May 1 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Hazardous conditions for small craft are expected today and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Hazardous conditions for small craft are expected Tuesday, and again Friday into Saturday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, May 1, 3:04 AM EDT, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Northern Indiana
304 AM EDT MON MAY 1 2017
INZ003-004-012>015-020-022-023-010730-
Miami-La Porte-St. Joseph-Cass-White-Marshall-Fulton-Pulaski-Starke-
304 AM EDT MON MAY 1 2017
...A LINE OF SHOWERS WILL AFFECT NORTHEASTERN WHITE...WESTERN ST.
JOSEPH...WESTERN FULTON...PULASKI...CASS...STARKE...SOUTHWESTERN
MIAMI...WESTERN MARSHALL AND LA PORTE COUNTIES...
At 303 AM EDT/203 AM CDT/, radar indicated showers were located along
a line extending from near Medaryville to 6 miles west of Frankfort.
Movement was northeast at 65 mph.
Wind gusts up to 50 mph are possible with these showers.
Locations impacted include...
La Porte, Logansport, Plymouth, Monticello, Knox, Winamac, Grissom
Afb, Walkerton, North Liberty, New Carlisle, North Judson, Kingsford
Heights, Culver, Walton, Wanatah, Royal Center, Hamlet, Medaryville,
La Crosse and Koontz Lake.
This includes INTERSTATE 80 IN INDIANA between MILE MARKERs 60 and
65.
LAT...LON 4144 8693 4176 8652 4176 8646 4056 8609
4056 8637 4069 8637 4069 8652 4074 8653
4074 8675 4068 8676 4068 8674 4066 8676
4067 8676 4120 8693
TIME...MOT...LOC 0703Z 207DEG 58KT 4108 8684 4029 8662
NWSSpecial weather statement, May 1, 3:35 AM EDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Northern Indiana
335 AM EDT MON MAY 1 2017
INZ015-016-022>024-010815-
Wabash-Miami-Kosciusko-Cass-Fulton-
335 AM EDT MON MAY 1 2017
...A LINE OF SHOWERS WILL AFFECT WABASH...SOUTHEASTERN FULTON...
SOUTHWESTERN KOSCIUSKO...EASTERN CASS AND MIAMI COUNTIES...
At 334 AM EDT, radar indicated showers were located along a line
extending from near Logansport to 8 miles west of Kokomo. Movement
was northeast at 45 mph.
Wind gusts up to 50 mph are possible with these showers.
Locations impacted include...
Logansport, Warsaw, Peru, Wabash, North Manchester, Winona Lake,
Grissom Afb, Akron, Walton, Bunker Hill, Mexico, Lincoln, Wells,
Galveston, Miami, Erie, Denver, Roann, Claypool and Lagro.
LAT...LON 4056 8637 4062 8638 4069 8637 4069 8639
4072 8639 4133 8579 4077 8571 4056 8598
TIME...MOT...LOC 0734Z 220DEG 40KT 4070 8633 4043 8629
NWSSpecial weather statement, May 1, 4:18 AM EDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Northern Indiana
418 AM EDT MON MAY 1 2017
INZ005-008-016-017-024-025-032-010845-
Wabash-Noble-Whitley-Huntington-Kosciusko-Elkhart-Grant-
418 AM EDT MON MAY 1 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ELKHART...
WABASH...WEST CENTRAL NOBLE...NORTHWESTERN GRANT...WESTERN WHITLEY...
NORTHWESTERN HUNTINGTON AND KOSCIUSKO COUNTIES...
At 417 AM EDT, radar indicated showers and thunderstorms were
located along a line extending from near Akron to near Sweetser.
Movement was northeast at 60 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Warsaw, Wabash, North Manchester, Winona Lake, Syracuse, Middlebury,
South Whitley, Sweetser, Andrews, North Webster, Pierceton, Swayzee,
Millersburg, La Fontaine, Benton, Sims, Converse, Leesburg, Cromwell
and Roann.
This includes INTERSTATE 80 IN INDIANA near MILE MARKER 108.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4045 8586 4065 8586 4065 8590 4104 8595
4109 8599 4176 8566 4152 8566 4145 8563
4096 8552
TIME...MOT...LOC 0817Z 203DEG 54KT 4109 8594 4058 8585
NWSSpecial weather statement, May 1, 6:23 AM EDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Northern Indiana 623 AM EDT MON MAY 1 2017 INZ005-006-008-016-017-MIZ078-079-011100- Lagrange-Noble-Whitley-Kosciusko-Elkhart-St. Joseph-Cass- 623 AM EDT MON MAY 1 2017 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN ELKHART...WESTERN NOBLE...NORTHWESTERN WHITLEY...NORTHEASTERN KOSCIUSKO...WESTERN LAGRANGE...SOUTHEASTERN CASS AND SOUTHWESTERN ST. JOSEPH COUNTIES... At 622 AM EDT, a strong thunderstorm was located over Pierceton, or near Winona Lake, moving north at 80 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Goshen, Warsaw, Winona Lake, Ligonier, Syracuse, Middlebury, Constantine, Bristol, White Pigeon, Topeka, North Webster, Pierceton, Millersburg, New Paris, Benton, Scott, Etna, Mottville, Shipshewana and Cromwell. This includes INTERSTATE 80 IN INDIANA between MILE MARKERs 101 and 118. Brief very heavy rainfall is also occurring with this storm, and will may driving difficult. LAT...LON 4189 8544 4113 8559 4114 8583 4191 8580 TIME...MOT...LOC 1022Z 184DEG 72KT 4122 8570 NWS
Local storm report, May 1, 6:35 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
635 AM EDT MON MAY 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL 2 N NORTH WEBSTER 41.36N 85.70W
05/01/2017 M0.50 INCH KOSCIUSKO IN OFFICIAL NWS OBS
&&Special weather statement, May 1, 6:50 AM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Northern Indiana
650 AM EDT MON MAY 1 2017
INZ005-006-MIZ079-011115-
Lagrange-Elkhart-St. Joseph-
650 AM EDT MON MAY 1 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ELKHART...
NORTHWESTERN LAGRANGE AND ST. JOSEPH COUNTIES...
At 650 AM EDT, a strong thunderstorm was located over White Pigeon,
or 11 miles west of Sturgis, moving north at 80 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Three Rivers, Middlebury, Constantine, White Pigeon, Centreville,
Scott, Flowerfield, Mottville, Mendon, Shipshewana, Moore Park,
Klinger Lake, Fishers Lake, Corey Lake, Howardsville, Wasepi and
Clear Lake.
This includes INTERSTATE 80 IN INDIANA between MILE MARKERs 103 and
116.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4166 8553 4167 8577 4179 8577 4180 8576
4207 8576 4207 8543
TIME...MOT...LOC 1050Z 184DEG 72KT 4178 8564
NWSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 3:04 AM EDT | Special Weather Statement | IWX | Cass, Fulton, LaPorte, Pulaski, Starke | 26 min |
| May 1, 3:35 AM EDT | Special Weather Statement | IWX | Cass, Kosciusko, Miami, Wabash | 40 min |
| May 1, 4:18 AM EDT | Special Weather Statement | IWX | Kosciusko, Wabash | 27 min |
| May 1, 6:23 AM EDT | Special Weather Statement | IWX | Elkhart | 37 min |
Nearby
River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.